MAUDE Adverse Event Report: VASCULAR DANVERS MFG ANGIOGRAPHIC GUIDE WIRE; WIRE, GUIDE, CATHETER

VASCULAR DANVERS MFG ANGIOGRAPHIC GUIDE WIRE; WIRE, GUIDE, CATHETER
Catalog Number 008631
Medical Device Problem Codes Peeled/Delaminated (1454); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An angiographic wire was used during a procedure.There was no damage noted to the device packaging.There were no issues removing the device from the packaging as per ifu.The device was not inspected.The device was prepped as per ifu.The wire tip was not formed by the physician.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.It was reported that green coating came off after the wire was withdrawn from the patient.The coating was noted on the 4 x 4 wipe during the procedure from the exchange wire.The wipe was wet with normal saline solution.The patient is alive with no injury.
 
Additional Manufacturer Narrative
Faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image review: two still images were received.The first image shows the sterile packaging sticker.The information on the sticker corresponds with what was received from the account.The second image shows a piece of gauze on which blood and green staining, which is thought to be the ptfe coating that reportedly came off the wire.Product analysis: the device returned coiled in the opened sterile packaging.A piece of gauze also returned with what appeared to be ptfe coating embedded on it.No deformation was evident to the wire.The entire length of the wire was viewed under a microscope.It was noted that the proximal end of the wire was almost completely stripped of ptfe coating.Flaking of coating was noted to some sections in the mid-wire.Coating at the distal end of the wire appeared to be somewhat flaked.The wire was wiped with locally-sourced saline-soaked gauze and no ptfe coating was seen to transfer.The wire was then wiped with the returned piece of gauze, after which green coating was seen to transfer onto the gauze.Correction 24 july 2019: heparin flush solution was the only substance used on the device when wiping.Nothing has changed at the account in regards to how devices are wiped down.Devices are stored on a hook behind the door in the cath lab.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Correction: the proximal and distal ends of the wire appeared normal for a used device, when viewed under magnification.Ptfe coating appeared normal in areas, and patchy in other areas along the length of the wire.If information is provided in the future, a supplemental report will be issued.

Brand Name
ANGIOGRAPHIC GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
VASCULAR DANVERS MFG
danvers
MDR Report Key8797132
Report Number1220452-2019-00087
Device Sequence Number19592794
Product Code DQX
UDI-Device Identifier00643169857124
UDI-Public00643169857124
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K082873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Catalogue Number008631
Device Lot NumberGFDP2861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2019
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer08/06/2019
09/16/2019
12/19/2019
Initial Report FDA Received Date07/17/2019
Supplement Report FDA Received Date09/02/2019
10/11/2019
01/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1